MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT300
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that multiple scratches across the posterior surface of a preloaded multifocal toric intraocular lens (iol)/ injector were observed.The account suspected that the damage may have occurred during the manufacturing process.The issue was noticed during the implantation or application procedure.The affected eye was the patient's right eye.No harm to the patient or user was reported.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a.If implanted, give date: unknown, information not provided.Section d6b.If explanted, give date: unknown, information not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Attempts have been made with the customer to obtain additional information, however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated based on the additional information that was received: section b5: additional information received indicated that there were multiple scratches across the posterior surface in pre-loaded lens/injector.The cartridge tip was not reported to be damaged.No resistance was felt during use of the device, and no force was applied by the user to deliver the lens.The cartridge did make contact with the eye.The lens was fully inserted, then removed and replaced during the same procedure.The procedure was not completed with the same intraocular lens (iol).No backup serial number was provided.No unplanned medical or surgical interventions, such as vitrectomy, incision enlargement, or suturing, were required.It remains unclear whether the device caused or contributed to the event, and its involvement is considered potential but uncertain.The current patient outcome is reported as fine following implantation with a backup lens.Based on the information provided, amvisc ovd (ophthalmic viscosurgical device) was used to lubricate the cartridge.The balance salt solution (bss) was reportedly used at room temperature; however, only ovd was introduced into the cartridge.No additives were used.The ovd was introduced into the cartridge via the cartridge canopy, and no combination of bss and ovd was used within the cartridge.A video of the lens delivery into the eye is not available.The reported dwell time ranged from 0 to 10 minutes per the dfu (directions for use) recommendation, with an approximate dwell time of 2 minutes utilized.Regarding lens advancement, the scrub technician performs the initial advancement and first twist, after which the surgeon completes the remaining twists.Advancement was reported to be uninterrupted once the lens passed the dwell position, and the degree of rotation during advancement (full turns versus quarter turns) varies depending on the lens load.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d10: concomitant medical product: amvisc ovd.The following additional code was added for removal and replacement: section h6: health effect - impact code: 4631.Corrected data: the following code is no longer applicable based on the additional information provided: section h6: health effect - impact code: 2199.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24515375
Report Number3012236936-2026-000059
Device Sequence Number15561131
Product Code MFK
UDI-Device Identifier05050474812505
UDI-Public(01)05050474812505(17)280117
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT300
Device Catalogue NumberDRT3000185
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/09/2026
06/05/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/02/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC OVD
Patient Age69 YR
Patient SexFemale
Patient RaceWhite